Title

Spatial Structures in a Simple Model of Population Dynamics for Parasite-Host Interactions

Publication Date

2015

Journal

EPL

Volume

111

Issue

4

First Page

48001

Last Page

48001

Abstract

Spatial patterning can be crucially important for understanding the behavior of interacting populations. Here we investigate a simple model of parasite and host populations in which parasites are random walkers that must come into contact with a host in order to reproduce. We focus on the spatial arrangement of parasites around a single host, and we derive using analytics and numerical simulations the necessary conditions placed on the parasite fecundity and lifetime for the populations long-term survival. We also show that the parasite population can be pushed to extinction by a large drift velocity, but, counterintuitively, a small drift velocity generally increases the parasite population. Copyright (C) EPLA, 2015

DOI

10.1209/0295-5075/111/48001

This document is currently not available here.

Share

COinS